Alert archive / Maine / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 2, NWS Caribou, ME

May 15, 2004Hancock County, Penobscot County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at May 15, 2004, 7:13 PM EDT for Hancock County, Penobscot County, Maine. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2004, 7:13 PM EDT (23:13 UTC)
Expired
May 15, 2004, 8:00 PM EDT
In force
47 min
Issued by
NWS Caribou, ME
Area
Whole counties

Counties Hancock County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2004-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2004-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 152313
SVRCAR
MEC009-019-160000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
713 PM EDT SAT MAY 15 2004

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PENOBSCOT COUNTY IN EAST CENTRAL MAINE
  HANCOCK COUNTY IN SOUTHEAST MAINE

* UNTIL 800 PM EDT

* AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH DAMAGING WINDS OVER OLD TOWN. THE STORM WAS
  MOVING EAST AT 25 MPH.

* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT...     
  OLD TOWN...           ORONO...         GREAT POND...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

$$

LAT...LON 4501 6872 4483 6868 4488 6812 4511 6804

FITZSIMMONS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:17 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 15, 3:17 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
317 PM EDT SAT MAY 15 2004

.SYNOPSIS...A COLD FRONT WILL CONTINUE TO BRING SCATTERED SHOWERS
ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE REGION THIS EVENING AND
THEN BECOME STATIONARY IN THE GULF OF MAINE TONIGHT. SHOWERS MAY
LINGER ALONG THE IMMEDIATE COAST TONIGHT INTO SUNDAY MORNING AS
WEAK LOW PRESSURE DEVELOPS ALONG THE FRONT. OTHER SCATTERED SHOWERS
MAY DEVELOP OVER NORTHERN AND CENTRAL PORTIONS OF THE REGION SUNDAY
AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES EAST FROM
CENTRAL CANADA. AFTERWARDS...CANADIAN HIGH PRESSURE WILL GRADUALLY
TAKE CONTROL OF THE WEATHER OVER THE ENTIRE REGION LATE SUNDAY NIGHT
AND MONDAY. THE NEXT CHANCE OF RAIN WILL BE TUESDAY AFTERNOON WITH
ANOTHER APPROACHING COLD FRONT.

DISCUSSION...
SHORT TERM (TONIGHT-MONDAY NIGHT): COLD FRONT CURRENTLY CROSSING
NORTHWEST MAINE WITH ASSOCIATED RAIN SHOWERS. COLD FRONT WILL CROSS
THE STATE THIS AFTERNOON AND OFF THE COAST AROUND 2100L. SHOWERS
ALREADY DEVELOPING ACROSS NORTHERN MAINE AND THIS ACTIVITY WILL
CONTINUE SOUTHWARD THROUGH THE EVENING. UPPER DYNAMICS NOT VERY
IMPRESSIVE WITH WEAK...STRETCHED OUT...SHORT WAVE TROUGH. COMBINED
THIS WITH WARM MID LEVELS DUE TO STEEP UPPER RIDGE...MOST ACTIVITY
WILL BE CAPPED AT AROUND 20K. BEST CHANCE OF THUNDERSTORMS WILL BE
ACROSS CENTRAL AND DOWNEAST SECTIONS WHERE LONGER PERIOD OF SOLAR
HEATING WILL HELP DESTABILIZE THE ATMOSPHERE. ANY ISOLATED
THUNDERSTORMS WITH THE FRONT MAY CONTAIN GUSTY WESTERLY WINDS UP TO
30 KTS.

AS UPPER FLOW BECOMES ZONAL LATER TONIGHT...COLD FRONT WILL STALL
ACROSS THE GULF OF MAINE KEEPING CLOUDS AND A THREAT OF SHOWERS
ALONG THE COAST THROUGH THE NIGHT. SHORTWAVE TROUGH IN ZONAL
FLOW ALOFT WILL CROSS THE STATE LATE SUNDAY. MOISTURE LIMITED TO THE
LOWER LEVELS BUT WITH REFLECTION OF WEAK SURFACE LOW AT THE SURFACE
WILL KEEP CHANCE OF SHOWERS ACROSS CENTRAL AND SOUTHERN ZONES THROUGH
THE EVENING HOURS. SHORTWAVE TROUGH WILL EXIT THE STATE AROUND
MIDNIGHT. SHORTWAVE RIDGE WILL THEN BUILD ACROSS NEW ENGLAND MONDAY
AND CREST THE REGION MONDAY EVENING WITH PARTLY CLOUDY SKIES.

LONG TERM (TUE-SAT): BOTH THE ETA AND GFS SHOW A FLAT S/WV APCHNG
FROM THE NRN GREAT LKS ACCOMPANIED BY DVRG ALF TUE AFT INTO TUE EVE.
STRONG LLVL RETURN SSW FLOW AND MODERATE CNVRG ALONG THE COLD FRONT
SHOULD FACILITATE SUFFICIENT LIFT FOR LIKELY CVRG OF SHWRS WITH
ENOUGH INSTABILITY PRESENT FOR SCT TSTMS TUE AFT INTO ERLY EVE.
SHWRS SHOULD END NW TO SE ACROSS THE FA LATE TUE NGT AS STRONG
SUBSIDENCE MOVES INTO THE FA BEHIND THE COLD FRONT. SURFACE HI PRES
SHOULD HOLD ACROSS THE FA WITH NEAR SEASONABLE TEMPS THRU WED AND
INTO ERLY THU BEFORE THE NEXT COLD FRONT BRINGS A CHC OF SHWRS
LATE THU INTO THU EVE. GFS INDICATES FAIRLY STRONG LLVL COLD ADVCN
BEHIND THIS S/WV FRI INTO FRI NGT BEFORE SUBSIDING BY SAT.

BLENDED GFS ENSEMBLE MEAN AND MAX ENSEMBLE MOS TEMP MEMBERS FOR HI
TEMPS IN THE LONG RANGE...XCPT WENT A LITTLE BELOW ENSEMBLE MEAN
TEMPS FOR FRI AND SAT WITH STRONG LLVL COLD ADVCN. KEPT CLOSE TO
ENSEMBLE MOS LOW TEMP GUIDANCE ALL DAYS.

MARINE: USED WNWAVE WINDS ALONG WITH ADJ ETA WINDS THROUGH MONDAY
NIGHT. SOUTHWEST FLOW WILL CONTINUE THIS EVENING UNTIL FRONTAL
PASSAGE AROUND MIDNIGHT WHEN WINDS WILL SHIFT TO THE NORTHWEST. FOG
AND STRATUS WILL CONTINUE TO DIMINISHED THIS EVENING WITH SW FLOW AT
THE LOWER LEVELS. WINDS WILL BE LIGHT THROUGH MONDAY NIGHT AS FRONT
BECOMES STATIONARY ACROSS THE WATERS. USED ETA WINDS FOR TUE AND THEN
BLENDED INTO GFS WINDS TUE NGT AND BEYOND FOR COASTAL WATERS. RETURN
SRLY FLOW EVENT FOR TUE INTO TUE EVENING COULD BE STRONG ENOUGH TO
PRODUCE SCA WINDS AND SEAS DESPITE LLVL STABILITY FACTOR WITH WARM
AIR MOVING OVR COLD SEA-SFC TEMPS. MAX BL WINDS ARE PROGGED TO REACH
35 KT DURING THIS TIME...SO SFC WIND SPEEDS COULD APCH 25 KT PRIOR TO
THE COLD FRONT MOVING THRU THE WATERS TUE NGT. SCA NW WIND SPEEDS
COULD OCCUR OVER THE WATERS BEHIND THE NEXT COLD FRONT LATE THU NGT
INTO FRI MORN.

AVIATION: VFR CONDITIONS SHOULD CONTINUE XCPT LOCALLY MVFR VCNTY OF
TSTMS AND HEAVIER SHWRS THAT MAY AFFECT TAF SITES THIS AFT INTO
EVE.

.CAR...NONE.

SHORT TERM PUBLIC/MARINE: FOSTER
LONG TERM PUBLIC/MARINE: VJN
AVIATION: DW
Hazardous weather outlook, May 15, 4:59 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
459 AM EDT SAT MAY 15 2004

MEZ001>006-010-011-015>017-029>032-160859-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
459 AM EDT SAT MAY 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT AS
IT CROSSES NORTHERN AND EASTERN MAINE THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY DAMAGING WINDS...ESPECIALLY OVER
CENTRAL MAINE AND THE INLAND DOWNEAST AREAS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON.

In the hours before

Special weather statement, May 15, 4:10 PM EDT, 3 hours 3 minutes before
MEZ015-152115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
410 PM EDT SAT MAY 15 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...

AT 402 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTHWEST OF NEWPORT. THE STORM WAS MOVING EAST
NORTHEAST AT 45 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
    NEWPORT...            HERMON...             KENDUSKEAG...
    BANGOR...             BREWER...             VEAZIE...
    ORONO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

DW

LAT...LON 4474 6964 4464 6946 4479 6857 4508 6878

NNNN
Special weather statement, May 15, 4:55 PM EDT, 2 hours 18 minutes before
MEZ011-032-152130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
455 PM EDT SAT MAY 15 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND WASHINGTON
COUNTIES...

AT 449 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
HEAVY RAIN AND GUSTY WINDS 23 MILES WEST OF TOPSFIELD. THE STORM WAS
MOVING EAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
    TOPSFIELD...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4563 6824 4545 6825 4541 6764 4563 6762

FOSTER
NNNN
Special weather statement, May 15, 5:31 PM EDT, 1 hour 42 minutes before
MEZ006-011-015>017-031-032-152245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
531 PM EDT SAT MAY 15 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN PENOBSCOT AND WASHINGTON COUNTIES.

AT 525 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM 11
MILES SOUTHEAST OF DANFORTH TO 8 MILES NORTHWEST OF HOWLAND. THE LINE
WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
    DANFORTH...           LINCOLN...            HOWLAND...
    SPRINGFIELD...        TOPSFIELD...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

LAT...LON 4553 6888 4507 6881 4517 6740 4573 6772

HEWITT
NNNN
Special weather statement, May 15, 6:18 PM EDT, 55 minutes before
MEZ032-152300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
618 PM EDT SAT MAY 15 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 612 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER TOPSFIELD. THE STORM WAS MOVING EAST
AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
    TOPSFIELD...          VANCEBORO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4554 6789 4529 6786 4536 6711 4561 6713

FITZSIMMONS
NNNN
Special weather statement, May 15, 6:38 PM EDT, 35 minutes before
MEZ015-016-152315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
638 PM EDT SAT MAY 15 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...

AT 635 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER KENDUSKEAG. THE STORM WAS MOVING EAST
AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
    KENDUSKEAG...         ORONO...              VEAZIE...
    OLD TOWN...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4501 6901 4483 6904 4478 6835 4508 6839

FITZSIMMONS
NNNN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:52 PM EDTSevere Thunderstorm WarningCARPenobscot23 min

Nearby

Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.